New Jersey, 2014

Winter Weather in New Jersey, November 13 to 14, 2014

November 13 to 14, 2014 · NWS PHI · 4 events in 4 counties and zones

An upper air disturbance combined with a low pressure system that rode along an offshore cold front to bring the first measurable snow of the season for most of New Jersey (except the southeast quarter) during the evening and overnight of the 13th. While many accumulations were less than an inch, one to four inches of snow fell over the higher terrain of northwest New Jersey.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An upper air disturbance combined with a low pressure system that rode along an offshore cold front to bring the first measurable snow of the season for most of New Jersey (except the southeast quarter) during the evening and overnight of the 13th. While many accumulations were less than an inch, one to four inches of snow fell over the higher terrain of northwest New Jersey. Since the ground was warm, roadway accumulations were limited to lesser traveled roads and the snow started to melt once it stopped falling.

Precipitation started as rain during the late afternoon in northwest New Jersey and during the early evening elsewhere in New Jersey on the 13th. Precipitation changed to snow during the early evening of the 13th in northwest New Jersey and the middle of the evening on the 13th in central and southwest New Jersey. The snow ended during the early morning of the 14th and changed to snow just before ending in the southeast part of the state early on the 14th.

Representative snowfall included 4.0 inches in Highland Lakes (Sussex County), 3.3 inches in Jefferson Township (Morris County), 3.0 inches in Randolph Township (Morris County), 2.8 inches in Hardyston Township (Sussex County), 2.5 inches in Stockton (Sussex County), 2.0 inches in Bethlehem Township (Hunterdon County) and Liberty Township (Warren County), 1.8 inches in Kingwood Township (Hunterdon County), 1.6 inches in Marcella (Morris County) and Peapack (Somerset County) and 1.1 inches in Stewartsville (Warren County).

The snow was caused by a low pressure system that formed on a cold front over the Carolinas on the 12th. The same cold front moved through New Jersey that day and stalled offshore. This low pressure system initially moved slowly and only reached the North Carolina coastal waters mid day on the 13th. From there it progressed northeast faster and passed east of New Jersey early on the 14th. An upper level jet streak also passed across the region overnight on the 13th and both combined to bring the snow into New Jersey.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 13, 6:18 PM EST, 42 minutes earlier.

Area forecast discussion, Nov 13, 6:18 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
618 PM EST THU NOV 13 2014

.SYNOPSIS...
A QUICK MOVING DISTURBANCE WILL CROSS THE REGION TONIGHT. HIGH
PRESSURE WILL BUILD IN FRIDAY AND REMAIN FOR A MAJORITY OF THE
WEEKEND.  ANOTHER DISTURBANCE AND COLD FRONT WILL MOVE THROUGH
MONDAY MORNING. LOW PRESSURE SYSTEM, FORMING ALONG THE GULF COAST,
MOVES ALONG THE FRONT CLOSE TO OUR REGION ON MONDAY INTO TUESDAY.
HIGH PRESSURE MOVES BACK IN BEHIND THIS SYSTEM FOR THE MIDDLE PART
OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATED POPS/WX/SNOW GRIDS TO ACCOUNT FOR AN EARLIER ONSET OF
PRECIP, AN EARLIER TRANSITION TO A RA/SN MIX AND ALL SNOW IN
EASTERN PA AND NW NJ THIS EVE AND AN EARLIER EXIT OF PRECIP
OVERNIGHT. EVAPORATIVE AND DYNAMICAL COOLING HAS BEEN SUFFICIENT
FOR A QUICK CHANGEOVER AT RDG-MQS-UKT AS PRECIP BECAME HEAVIER.
THE 18Z NAM HANDLED THE THERMAL SETUP BETTER THAN THE GFS/HRRR/RAP
GUIDANCE WHICH WAS TOO WARM. MADE MINOR UPDATES TO THE SNOWFALL
FORECAST, WHICH BROUGHT MEASURABLE SNOW SLIGHTLY FARTHER EAST TO
JUST TO THE WEST OF I-95 OR RIGHT NEAR THE FALL LINE. MOST
ACCUMULATIONS WILL BE LIMITED TO GRASSY AND ELEVATED SURFACES. THE
HIGHER ELEVATIONS IN NORTHWEST NJ MAY HAVE THE BEST CHANCE OF
RECEIVING LOCALLY HIGHER AMOUNTS OVER AN INCH.

PREVIOUS DISCUSSION...
CLOUDS WERE LOWERING AT MID AFTERNOON AS MOISTURE CONTINUED TO
RIDE OVER THE DRY AIR IN PLACE IN OUR REGION. TEMPERATURES WERE
GENERALLY IN THE 40S WITH A LIGHT AND VARIABLE WIND. LIGHT RAIN
WAS AS CLOSE AS THE LOWER SUSQUEHANNA RIVER VALLEY AND NORTH
CENTRAL MARYLAND AT 330 PM.

LIGHT PRECIPITATION WILL CONTINUE TO SPREAD OVER OUR REGION DURING
THE BALANCE OF THE AFTERNOON. EVEN WITH THE COLD AIR ALOFT,
PRECIPITATION RATES AT THE START SHOULD BE LIGHT ENOUGH TO ALLOW ANY
SNOW TO MELT AS IT FALLS THROUGH THE BOUNDARY LAYER.

FRONTOGENETIC FORCING WILL BE ON THE INCREASE DURING THE EVENING
HOURS ACROSS OUR NORTHWESTERN COUNTIES. PRECIPITATION RATES ARE
FORECAST TO INCREASE, AS WELL, WITH OPTIMAL SNOW GROWTH SETTING UP
OVER THAT AREA BY ABOUT 700 PM. THE RAIN IS EXPECTED TO CHANGE TO
SNOW BY THAT TIME IN THE ELEVATED TERRAIN. THE CHANGE WILL WORK ITS
WAY DOWN INTO THE VALLEYS AND SOUTHWARD INTO NORTHWESTERN CHESTER
COUNTY, UPPER MONTGOMERY COUNTY AND UPPER BUCKS COUNTY, AS WELL AS
INTO THE NEW JERSEY COUNTIES OF HUNTERDON AND SOMERSET BETWEEN 700
PM AND 1000 PM AS THE ATMOSPHERE CONTINUES TO COOL. SNOWFALL TOTALS
IN THE HIGHER ELEVATIONS ARE EXPECTED TO BE UP TO AROUND AN INCH.
AMOUNTS IN THE VALLEYS SHOULD BE ABOUT A HALF INCH OR LESS.

THE BEST LIFT AND IDEAL SNOW GROWTH WILL CONTINUE TO DRIFT TOWARD
THE INTERSTATE 95 CORRIDOR AS WE APPROACH MIDNIGHT. HOWEVER, DRYING
WILL BEGIN TO WORK ITS WAY IN FROM THE WEST AT THAT TIME AND THE
PRECIPITATION WILL COME TO AN END FROM WEST TO EAST IN OUR REGION
BETWEEN ABOUT MIDNIGHT AND 300 AM. WHILE THE RAIN MAY MIX WITH AND
END AS A BRIEF PERIOD OF SNOW FROM THE INTERSTATE 95 CORRIDOR
SOUTHEASTWARD, LITTLE OR NO ACCUMULATION IS ANTICIPATED THERE.

TEMPERATURES ARE FORECAST TO DROP INTO THE MIDDLE AND UPPER 20S IN
THE NORTH AND INTO THE LOWER AND MIDDLE 30S ELSEWHERE. A DEVELOPING
NORTHWEST WIND IS EXPECTED TO INCREASE TO ABOUT 8 TO 12 MPH LATE
TONIGHT AND IT MAY BEGIN TO GUST NEAR 20 MPH IN SPOTS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AN INTENSIFYING SURFACE LOW IS FORECAST TO BE LOCATED ABOUT 300
MILES OFF THE NEW JERSEY COAST AROUND DAYBREAK ON FRIDAY. THE
PRECIPITATION WILL BE WELL OFF THE COAST AT THAT TIME. THE LOW IS
EXPECTED TO TRACK NORTHEASTWARD REACHING THE COAST OF NOVA SCOTIA ON
FRIDAY AFTERNOON.

A BRISK NORTHWEST WIND IS ANTICIPATED FOR FRIDAY ALONG WITH A MOSTLY
SUNNY SKY. HIGH TEMPERATURES SHOULD RANGE FROM THE MIDDLE AND UPPER
30S IN THE POCONOS TO THE MIDDLE 40S ON THE COASTAL PLAIN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FRI NIGHT THRU SUNDAY...A PERIOD OF DRY WEATHER IS EXPECTED AS HIGH
PRESSURE SETTLES ACROSS THE AREA. TEMPERATURES WILL CONTINUE BELOW
NORMAL WITH READINGS 6 TO 12 DEGREES BELOW NORMAL. WINDS WILL BE
GUSTY SATURDAY MORNING BEFORE SETTLING LATER DURING THE AFTERNOON.

SUN NIGHT THRU MONDAY NIGHT...A PERIOD OF UNSETTLED CONDITIONS. THE
H5 TROUGH TO THE WEST CAUSES LOW PRESSURE FROM THE SOUTHERN PLAINS
TO INTENSIFY AND MOVE NE ACROSS THE TENN VALLEY, THEN THE MIDDLE
ATLANTIC REGION. POPS ARE IN THE HIGH CHC/LOW LIKELY RANGE SUN NIGHT
AND MONDAY, THEN TAPER OFF TO MOSTLY CHC POPS MON NIGHT. P-TYPE WILL
BE RAIN...BUT A BIT OF SNOW MAY CREEP IN N/W AT THE END OF THE PCPN.
TEMPERATURES WILL BE A LITTLE BELOW NORMAL SUN/MON.

TUE THRU THU...MOSTLY DRY AND COLD WEATHER EXPECTED. ANOTHER AREA OF
HIGH PRESSURE IS EXPECTED TO SETTLE ACROSS THE AREA. HIGHS WILL
MOSTLY BE IN THE UPPER 30S/LOW 40S SOUTH/EAST AND UPPER 20S TO MID
30S N/W. THESE READINGS WILL BE AROUND 15 DEGREES BELOW NORMAL.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

RAIN IS EXPECTED TO OVERSPREAD OUR REGION DURING THE LATE AFTERNOON
AND EARLY EVENING HOURS. THE RAIN IS FORECAST TO CHANGE TO SNOW THIS
EVENING AT KRDG AND KABE. THE RAIN SHOULD MIX WITH OR CHANGE TO SNOW
AT KILG, KPHL, KPNE AND KTTN LATE THIS EVENING AND A FEW SNOW FLAKES
ARE POSSIBLE AT KMIV AND KACY AFTER MIDNIGHT. THE PRECIPITATION IS
ANTICIPATED TO END FROM WEST TO EAST BETWEEN ABOUT 0500Z AND 0800Z.
A LIGHT COATING OF SNOW IS POSSIBLE AT KRDG AND KABE. NO
ACCUMULATION IS EXPECTED FOR OUR REMAINING SIX TAF SITES.

CEILINGS WILL CONTINUE TO LOWER THIS EVENING WITH A PERIOD OF MVFR
CONDITIONS DURING THE MAIN PART OF THE PRECIPITATION EVENT FROM
ABOUT 0000Z UNTIL 0600Z. A BRIEF PERIOD OF IFR IS POSSIBLE,
ESPECIALLY AT KRDG AND KABE DUE TO THE SNOW.

CONDITIONS ARE FORECAST TO IMPROVE RAPIDLY LATE TONIGHT WITH VFR
CONDITIONS EXPECTED FROM ABOUT 0800Z ONWARD UNTIL THE END OF THE TAF
PERIOD. THE SKY IS EXPECTED TO BECOME MOSTLY CLEAR FOR LATE TONIGHT
AND FRIDAY.

A LIGHT AND VARIABLE WIND EARLY THIS EVENING WILL SETTLE INTO THE
NORTHWEST OVERNIGHT AND SPEEDS SHOULD INCREASE TO 8 TO 12 KNOTS
TOWARD MORNING. A GUSTY NORTHWEST WIND AT 10 TO 15 KNOTS WITH GUSTS
INTO THE 20S IS ANTICIPATED FOR FRIDAY.

OUTLOOK...
FRI NIGHT THRU SUNDAY...MOSTLY VFR. GUSTY WINDS FRI NIGHT AND
  EARLY SAT.
SUN NIGHT THRU MON NIGHT...MVFR/IFR WITH RAIN AND LOW CLOUDS/FOG.
TUESDAY...VFR EXPECTED.

&&

.MARINE...
LOW PRESSURE IS FORECAST TO DEVELOP WELL OFF THE MIDDLE ATLANTIC
COAST TONIGHT BEFORE MOVING TOWARD NOVA SCOTIA ON FRIDAY. AN
INCREASING NORTHWEST WIND IS EXPECTED. AS A RESULT, THE SMALL CRAFT
ADVISORY WILL REMAIN IN EFFECT FOR TONIGHT AND FRIDAY.

OUTLOOK...
FRI NIGHT INTO SAT MORNING...SCA CONDITIONS CONTINUING.
SAT AFTERNOON THRU MONDAY...SUB-SCA. RAIN AND FOG SUN NGT/MON.
MON NGT INTO TUE...SCA CONDITIONS EXPECTED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EST
     SATURDAY FOR ANZ450>453.
     SMALL CRAFT ADVISORY UNTIL 11 AM EST SATURDAY FOR ANZ430-431-
     454-455.

&&

SYNOPSIS...O'HARA
NEAR TERM...IOVINO/KLEIN
SHORT TERM...IOVINO
LONG TERM...O'HARA
AVIATION...IOVINO/O'HARA
MARINE...IOVINO/O'HARA
Hazardous weather outlook, Nov 13, 3:50 PM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EST THU NOV 13 2014

NJZ001-007>010-PAZ054-055-060>062-101>105-142100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-
350 PM EST THU NOV 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A PERIOD OF SNOW IS FORECAST TO ACCUMULATE BETWEEN ONE TENTH OF
AN INCH TO AN INCH. MOST OF THE 1 INCH AMOUNTS SHOULD OCCUR AT
HIGHER ELEVATIONS AND ESPECIALLY NORTH OF INTERSTATE 78.

THE BEST CHANCE FOR ACCUMULATIONS OF SNOW IS BETWEEN 8 PM AND 1 AM.

SKIES WILL CLEAR BY MORNING AND TEMPERATURES WILL BE IN THE 20S.
THIS WILL PERMIT ANY REMAINING MOISTURE FROM TONIGHT'S LIGHT
PRECIPITATION EVENT TO FORM PATCHES OF ICE...WHERE SURFACES ARE
UNTREATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ012-013-015>019-PAZ070-071-106-142100-
NEW CASTLE-CECIL-KENT MD-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
LOWER BUCKS-
350 PM EST THU NOV 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE MAY BE A VERY SLIGHT ACCUMULATION OF SNOW ON GRASSY AREAS
AND CARS LATER TONIGHT.

SKIES WILL CLEAR BY MORNING AND TEMPERATURES WILL BE WITH A COUPLE
OF DEGREES OF FREEZING. THIS WILL PERMIT ANY REMAINING MOISTURE
FROM TONIGHT'S LIGHT PRECIPITATION EVENT TO FORM PATCHES OF ICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ014-020>027-142100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
350 PM EST THU NOV 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-142100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 PM EST THU NOV 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 13, 3:06 PM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
306 PM EST THU NOV 13 2014

NJZ001-PAZ054-055-140300-
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
306 PM EST THU NOV 13 2014

AN AREA OF PRECIPITATION WILL SPREAD ACROSS THE AREA LATE THIS
AFTERNOON INTO EARLY THIS EVENING AND MAY CONTINUE INTO THE EARLY
MORNING HOURS. PRECIPITATION MAY START OUT AS RAIN, BEFORE MIXING
WITH SNOW, THEN CHANGING OVER TO ALL SNOW BY EARLY EVENING. SNOWFALL
AMOUNTS ARE GENERALLY EXPECTED TO BE ABOUT A HALF INCH TO AROUND
AN INCH, WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE AT HIGHER
ELEVATIONS.

NJZ007>010-PAZ060>062-101-103-105-140300-
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...READING...ALLENTOWN...BETHLEHEM...EASTON...
HONEY BROOK...OXFORD...COLLEGEVILLE...POTTSTOWN...CHALFONT...
PERKASIE
306 PM EST THU NOV 13 2014

AN AREA OF PRECIPITATION WILL SPREAD ACROSS THE AREA LATE THIS
AFTERNOON INTO EARLY THIS EVENING AND MAY CONTINUE INTO THE EARLY
MORNING HOURS. PRECIPITATION WILL START OUT AS RAIN, BEFORE MIXING
WITH SNOW, THEN CHANGING OVER TO ALL SNOW LATER IN THE EVENING.
SNOWFALL AMOUNTS ARE GENERALLY EXPECTED TO BE A LESS THAN A HALF AN
INCH.

DEZ001-MDZ008-NJZ012>019-PAZ070-071-102-104-106-140300-
NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEW BRUNSWICK...
FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...
PHILADELPHIA...WEST CHESTER...KENNETT SQUARE...NORRISTOWN...
LANSDALE...MORRISVILLE...DOYLESTOWN
306 PM EST THU NOV 13 2014

AN AREA OF PRECIPITATION WILL SPREAD ACROSS THE AREA LATE THIS
AFTERNOON INTO EARLY THIS EVENING AND MAY CONTINUE INTO THE EARLY
MORNING HOURS. PRECIPITATION WILL START OUT AS RAIN, BEFORE MIXING
WITH SNOW, THEN MAY BRIEFLY CHANGE OVER TO ALL SNOW BEFORE THE
PRECIPITATION ENDS OVERNIGHT. LITTLE TO NO SNOW ACCUMULATION IS
EXPECTED, ALTHOUGH A LIGHT DUSTING ON GRASSY AND ELEVATED SURFACES
IS POSSIBLE IN SOME LOCATIONS.

ROBERTSON
Special weather statement, Nov 13, 4:24 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 PM EST THU NOV 13 2014

NJZ001-PAZ054-055-140300-
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
424 PM EST THU NOV 13 2014

AN AREA OF PRECIPITATION WILL SPREAD ACROSS THE AREA LATE THIS
AFTERNOON INTO EARLY THIS EVENING AND MAY CONTINUE INTO THE EARLY
MORNING HOURS. PRECIPITATION MAY START OUT AS RAIN, BEFORE MIXING
WITH SLEET AND SNOW, THEN CHANGING OVER TO ALL SNOW BY EARLY
EVENING. SNOWFALL AMOUNTS ARE GENERALLY EXPECTED TO BE ABOUT A
HALF INCH TO AROUND AN INCH, WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE
AT HIGHER ELEVATIONS.

NJZ007>010-PAZ060>062-101-103-105-140300-
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...READING...ALLENTOWN...BETHLEHEM...EASTON...
HONEY BROOK...OXFORD...COLLEGEVILLE...POTTSTOWN...CHALFONT...
PERKASIE
424 PM EST THU NOV 13 2014

AN AREA OF PRECIPITATION WILL SPREAD ACROSS THE AREA LATE THIS
AFTERNOON INTO EARLY THIS EVENING AND MAY CONTINUE INTO THE EARLY
MORNING HOURS. PRECIPITATION WILL START OUT AS RAIN, BEFORE MIXING
WITH SLEET AND SNOW, THEN CHANGING OVER TO ALL SNOW THIS EVENING.
SNOWFALL AMOUNTS ARE GENERALLY EXPECTED TO BE A LESS THAN A HALF
AN INCH.

DEZ001-MDZ008-NJZ012>019-PAZ070-071-102-104-106-140300-
NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEW BRUNSWICK...
FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...
PHILADELPHIA...WEST CHESTER...KENNETT SQUARE...NORRISTOWN...
LANSDALE...MORRISVILLE...DOYLESTOWN
424 PM EST THU NOV 13 2014

AN AREA OF PRECIPITATION WILL SPREAD ACROSS THE AREA LATE THIS
AFTERNOON INTO EARLY THIS EVENING AND MAY CONTINUE INTO THE EARLY
MORNING HOURS. PRECIPITATION WILL START OUT AS RAIN, BEFORE MIXING
WITH SLEET AND SNOW, THEN MAY BRIEFLY CHANGE OVER TO ALL SNOW
BEFORE THE PRECIPITATION ENDS OVERNIGHT. LITTLE TO NO SNOW
ACCUMULATION IS EXPECTED, ALTHOUGH A LIGHT DUSTING ON GRASSY AND
ELEVATED SURFACES IS POSSIBLE IN SOME LOCATIONS.

ROBERTSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Sussex

When
November 13, 7:00 PM EST to November 14, 1:00 AM EST
Where
Sussex forecast zone
Reported by
Trained Spotter
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Winter Weather, Morris

When
November 13, 8:00 PM EST to November 14, 2:00 AM EST
Where
Morris forecast zone
Reported by
Trained Spotter
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Winter Weather, Warren

When
November 13, 8:00 PM EST to November 14, 1:00 AM EST
Where
Warren forecast zone
Reported by
CoCoRaHS
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Winter Weather, Hunterdon

When
November 13, 8:00 PM EST to November 14, 1:00 AM EST
Where
Hunterdon forecast zone
Reported by
CoCoRaHS
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2014Every state in 2014This day in weather historyWarnings in New Jersey, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 545827, 545828, 545829, 545830.